Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 6, 2009, 8:26 AM CDT for Cherokee County, Oklahoma. It took effect at May 7, 2009, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 8:26 AM CDT (13:26 UTC)
- In effect from
- May 7, 2009, 7:00 PM CDT
- Expired
- May 7, 2009, 8:07 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.76 ft at May 7, 2009, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 061326 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 826 AM CDT WED MAY 06 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-062126- /O.NEW.KTSA.FL.W.0022.090506T2034Z-090507T0724Z/ /WTTO2.1.ER.090506T2034Z.090507T0000Z.090507T0124Z.NO/ 826 AM CDT WED MAY 06 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR WATTS. * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 9.65 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-062126- /O.NEW.KTSA.FL.W.0023.090507T1800Z-090508T0000Z/ /TALO2.1.ER.090507T1800Z.090507T1800Z.090507T1800Z.NO/ 826 AM CDT WED MAY 06 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THURSDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 8.14 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
3 follow-up statements
000 WGUS84 KTSA 061921 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 221 PM CDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-070321- /O.EXT.KTSA.FL.W.0022.090506T2314Z-090507T0730Z/ /WTTO2.1.ER.090506T2314Z.090507T0000Z.090507T0130Z.NO/ 221 PM CDT WED MAY 06 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM WEDNESDAY THE STAGE WAS 10.93 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS EVENING. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-070321- /O.EXT.KTSA.FL.W.0023.090507T1800Z-090508T0600Z/ /TALO2.1.ER.090507T1800Z.090507T1800Z.090508T0000Z.NO/ 221 PM CDT WED MAY 06 2009 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM WEDNESDAY THE STAGE WAS 8.25 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
000 WGUS84 KTSA 070112 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 812 PM CDT WED MAY 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-070912- /O.EXT.KTSA.FL.W.0022.000000T0000Z-090507T1236Z/ /WTTO2.1.ER.090507T0410Z.090507T0600Z.090507T0636Z.NO/ 812 PM CDT WED MAY 06 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM WEDNESDAY THE STAGE WAS 12.31 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 13.3 FEET BY THURSDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE DAWN. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-070911- /O.EXT.KTSA.FL.W.0023.090508T0000Z-090508T0600Z/ /TALO2.1.ER.090508T0000Z.090508T0000Z.090508T0000Z.NO/ 812 PM CDT WED MAY 06 2009 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THURSDAY EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM WEDNESDAY THE STAGE WAS 8.87 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
000 WGUS84 KTSA 071307 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 807 AM CDT THU MAY 07 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC021-071337- /O.CAN.KTSA.FL.W.0023.000000T0000Z-090508T0600Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 807 AM CDT THU MAY 07 2009 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 700 AM THURSDAY THE STAGE WAS 10.15 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH WILL CREST BELOW FLOOD STAGE AT 10.5 FEET THIS AFTERNOON. * IMPACT...AT 10.0 FEET...NO FLOODING OCCURS. HOWEVER FLOATING ALONG THE RIVER WILL BE TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 6, 6:38 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 6, 6:38 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
638 AM CDT WED MAY 6 2009
...AVIATION...
.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO SHIFT SOUTHEAST OF THE AREA
THIS MORNING WITH NO ADDITION STORMS EXPECTED AT TAF SITES. LIFR
CEILINGS WILL LIKELY BE SLOW TO LIFT THIS MORNING...ESPECIALLY AT
TUL/RVS/MLC AND COULD CONTINUE LONGER THAN CURRENTLY FORECAST.
LOW CLOUDS WILL LIKELY SCATTER OUT IN MOST AREAS BY MID AFTERNOON
WITH SOME LIGHT FOG POSSIBLE OVERNIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ073-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR ARZ029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...12Hazardous weather outlook, May 6, 7:05 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 705 AM CDT WED MAY 6 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 705 AM CDT WED MAY 6 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE THUNDERSTORM COMPLEX THAT MOVED THROUGH FAR SOUTHEAST OKLAHOMA EARLIER THIS MORNING HAS SHIFTED SOUTHEAST OF THE AREA. A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS MORNING...HOWEVER THE SEVERE WEATHER THREAT...INCLUDING THE POTENTIAL FOR FLASH FLOODING HAS ENDED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ON THURSDAY AHEAD OF A WEAK FRONTAL BOUNDARY THAT WILL MOVE INTO CENTRAL OKLAHOMA BY LATE AFTERNOON. AHEAD OF THE BOUNDARY...THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONTAL BOUNDARY BY LATE AFTERNOON WITH THE POTENTIAL FOR THESE STORMS TO MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY EVENING INTO THE OVERNIGHT HOURS. VERY LARGE HAIL AND TORNADOES WILL BE POSSIBLE DURING THE EVENING HOURS...WITH THE SEVERE THREAT TRANSITIONING MORE TO A DAMAGING WIND THREAT OVERNIGHT. A COMPLEX OF THUNDERSTORMS MAY MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THURSDAY NIGHT INTO FRIDAY MORNING. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND HEAVY RAIN. THIS ACTIVITY IS EXPECTED TO DIMINISH AND SHIFT EAST OF THE REGION BY EARLY AFTERNOON. BY LATE FRIDAY AFTERNOON THE ATMOSPHERE WILL AGAIN BECOME VERY UNSTABLE SOUTH OF THE TRACK OF THE EARLIER THUNDERSTORM COMPLEX. AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA BY LATE AFTERNOON...AN ADDITIONAL ROUND OF MORE SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE WITH THE POTENTIAL FOR VERY LARGE HAIL AND TORNADOES. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MONDAY AS A FRONTAL BOUNDARY REMAINS IN THE REGION WITH A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT SEVERE WEATHER THURSDAY AND FRIDAY...INCLUDING THE POTENTIAL FOR TORNADOES. SEVERE WEATHER THREATS WILL CONTINUE TO BE REFINED AS THE TIMING AND STRENGTH OF THE PARTICULAR MESOSCALE FEATURES BECOME MORE CERTAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 6, 3:43 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT WED MAY 6 2009
ARZ019-020-029-OKZ072-076-060915-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
343 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN AND SOUTHWESTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 343 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...MOFFETT...
ARKOMA...MILL CREEK...CHARLESTON...URSULA...VESTA...FORT SMITH...
BARLING...LAVACA...FORT CHAFFEE...JENNY LIND...RYE HILL...BLOOMER...
CENTRAL CITY...VAN BUREN...KIBLER...SHIBLEY AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3540 9399 3518 9406 3534 9466 3551 9460
TIME...MOT...LOC 0843Z 286DEG 37KT 3540 9452The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 5, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
| May 5, 8:57 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 6, 12:51 AM CDT | Special Weather Statement | TSA | LeFlore | 54 min |
| May 6, 12:54 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
| May 6, 1:38 AM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| May 6, 2:19 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 6, 2:20 AM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| May 6, 3:43 AM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 62 min |
| May 6, 5:20 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 55 min |
| May 6, 7:23 AM CDT | River Flood Warning | TSA | Muskogee | 7 hr |
| May 6, 8:26 AM CDT | River Flood Warning | TSA | Adair | 23 hr |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.